Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
12050SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 120/50 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 120 mmHgDBP 50 mmHg
MAP = mmHg
2.Easy
77 kg174 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 77 kg and is 174 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

77 kg174 cm
BMI = kg/m²
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 21/min, SpO₂ 93% on supplemental oxygen, blood pressure 106/64 mmHg, pulse 38/min, alert, temperature 35.5 °C. What is the NEWS2 total score?

RR 21SpO₂ 93%O₂SBP 106HR 38AT 35.5 °C
NEWS2 =
4.Medium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes spontaneously, talks in sentences but is confused and shows as the best motor response: withdraws the limb from pressure (normal flexion). Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 11/min, SpO₂ 98% on room air, blood pressure 222/134 mmHg, pulse 88/min, alert, temperature 37.5 °C. Which clinical risk group does the patient fall into? Click it.

RR 11SpO₂ 98%airSBP 222HR 88AT 37.5 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 14/min, SpO₂ 97% on room air, blood pressure 124/74 mmHg, pulse 76/min, alert, temperature 35.5 °C. Which clinical risk group does the patient fall into? Click it.

RR 14SpO₂ 97%airSBP 124HR 76AT 35.5 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. MAP = 73 mmHg
  2. 2. BMI = 25.4 kg/m²
  3. 3. NEWS2 = 11
  4. 4. moderate
  5. 5. low–medium
  6. 6. low

Full step-by-step solutions: practise this topic on examproblems.com.